Medicine Nose. That's what rhinitis medicamentosa means. Lots of opinions here; i like dr. Klein's the best. This addiction involves 2 problems - tachyphylaxis - the effects of the spray wear off quickly & rebound - when it wears off you are more stuffed then before you started. "cold turkey" works in 3 days. Topical nasal steroids and saline spray make "rehab" a lot easier. Good luck!
Yes. One can become addicted to afrin (oxymetazoline) and it will be very difficult to get off it. Patients have had to take a very strong steroid(prednisone), to be able to get off the afrin (oxymetazoline). Noses of people with afrin (oxymetazoline) dependency look similar to noses of people who are Cocaine addicts.You should see a physician to get to the bottom of the problem.
Kinda. I love fancy silly sounding doctor terms, so try this one: rhinitis medicamentosa, the name for afrin (oxymetazoline) overuse. Its not really addiction... Your nose begins to add more power to overcome the afrin (oxymetazoline) after 3 days. It takes more afrin (oxymetazoline) to stop the extra stuffiness, which makes it worse and so on. Ultimately you have to stop the afrin (oxymetazoline)" cold turkey" and suffer a few weeks of a stuffy nose to get off it.
No. No addiction but can have problem if using long term.